Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jul 29, 2021, 7:24 PM CDT for Daviess County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 7:24 PM CDT (00:24 UTC)
- Expired
- Jul 29, 2021, 8:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
County Daviess County, MO
The radar
The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2705 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
934
WWUS83 KEAX 300024
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
724 PM CDT Thu Jul 29 2021
MOZ005-014-015-023-024-300115-
Grundy MO-Daviess MO-Livingston MO-Linn MO-Harrison MO-
724 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIESS...WESTERN
LINN...SOUTHERN GRUNDY...SOUTHEASTERN HARRISON AND NORTHERN
LIVINGSTON COUNTIES UNTIL 815 PM CDT...
At 724 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bethany to near Gilman City to Trenton to
9 miles southwest of Galt to 6 miles northwest of Linneus. Movement
was south at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chillicothe, Trenton, Brookfield, Jamesport, Meadville, Gilman City,
Laclede, Linneus, Wheeling, Chula, Laredo, Coffey, Jameson, Brimson
and Spring Hill.
This includes Interstate 35 in Missouri between mile markers 82 and
90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3998 9403 3987 9376 3982 9355 3977 9336
3974 9304 3995 9319 4007 9348 4014 9365
4021 9384 4025 9409
TIME...MOT...LOC 0024Z 342DEG 9KT 4021 9401 4014 9381 4007 9363 4000
9346 3993 9328
$$
KurtzWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 29, 4:39 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 29, 4:39 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
439 PM CDT Thu Jul 29 2021
.Discussion...
Issued at 438 PM CDT THU JUL 29 2021
Key Messages:
- Ongoing afternoon heat index values between 105 and 110 will
persist through several more hours before cooling this evening.
- Heat index readings near 105 will occur south/west of a cold front
Friday afternoon.
- Multiple days of heat this week will lead to a dangerous
cumulative effect of potential heat-related illness on Friday
afternoon. Therefore, an excessive heat warning has been issued.
Main focus this afternoon and evening will be ongoing dangerous heat
indicies, followed by a chance for scattered thunderstorms along a
sagging southward cold front. Best window for thunderstorms is
expected between 5pm and midnight. Deep layer flow is seasonably
weak, with moderate instability of 2000-3000 J/kg. A short window of
2-4 hours of robust convection is possible, where storms may become
briefly strong to severe, with gusty winds and locally heavy
rainfall the primary threat.
Thereafter, scattered non-severe convection will be possible along
and post-frontal overnight into Friday. Heat concerns will remain
Friday afternoon in areas south of the cold front, and with multiple
days of heat this week, will lead to a dangerous cumulative effect
of potential heat-related illness. Therefore, an excessive heat
warning has been issued. By Friday evening, an MCS is expected to
develop upstream over eastern Nebraska, and drop southeastward into
portions of northern Missouri overnight. The complex will likely be
in a weakening phase upon its arrival to the CWA, although a few
areas of strong wind gusts will remain possible. Otherwise,
widespread precipitation is expected Saturday morning across the
northeast 2/3rds of the CWA. Temperatures will cool this weekend
into much of next week.
&&
.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1226 PM CDT THU JUL 29 2021
VFR conditions through the period. Scattered thunderstorms are
expected to remain to the north of terminal space during the
forecast period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning until 9 PM CDT Friday for KSZ025-057-060-
102>105.
MO...Heat Advisory until 9 PM CDT this evening for MOZ001>008-011>017-
021>025-030>033-038>040-046.
Excessive Heat Warning until 9 PM CDT Friday for MOZ020-028-029-
037-043>045-053-054.
&&
Discussion...Blair
Aviation...BlairHazardous weather outlook, Jul 29, 5:07 AM CDT, 14 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 507 AM CDT Thu Jul 29 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 507 AM CDT Thu Jul 29 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Heat and humidity will create heat index values of 105 to 110 F this afternoon. Strong to severe thunderstorms are possible late this afternoon and through the evening north of Interstate 70. Strong winds and hail will be the primary threat with any storm that develops. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday On Friday, hot and humid conditions are expected south of a line from the KC metro to Sedalia Missouri. Heat index values south and west of this line could approach 105 F. A Heat Advisory is in effect for this area. Showers and thunderstorms will be possible along and behind the front late Friday. A few of these storms could become strong to marginally severe. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 29, 5:26 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
526 PM CDT Thu Jul 29 2021
MOZ006-015-016-292315-
Grundy MO-Mercer MO-Sullivan MO-
526 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRUNDY...
SOUTHEASTERN MERCER AND NORTHWESTERN SULLIVAN COUNTIES UNTIL 615 PM
CDT...
At 525 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spickard, or 14 miles north of Trenton, moving southeast at 10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Spickard, Galt, Humphreys, Tindall, Harris, Osgood, Modena and Mill
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4029 9371 4039 9363 4032 9325 4013 9331
4005 9353
TIME...MOT...LOC 2225Z 322DEG 9KT 4028 9352
KurtzSpecial weather statement, Jul 29, 6:08 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
608 PM CDT Thu Jul 29 2021
MOZ006-015-016-300000-
Grundy MO-Mercer MO-Sullivan MO-
608 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRUNDY...SOUTHERN MERCER
AND CENTRAL SULLIVAN COUNTIES UNTIL 700 PM CDT...
At 607 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spickard to 8 miles north of Galt to 7
miles northwest of Milan. Movement was east at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Milan, Spickard, Galt, Humphreys, Tindall, Harris, Osgood and Reger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4019 9286 4018 9285 4011 9311 4012 9361
4024 9376 4028 9376 4030 9347 4034 9312
TIME...MOT...LOC 2307Z 285DEG 12KT 4026 9365 4025 9340 4026 9324
KurtzSpecial weather statement, Jul 29, 6:42 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
642 PM CDT Thu Jul 29 2021
MOZ016-017-024-300030-
Adair MO-Linn MO-Sullivan MO-
642 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAIR...NORTHEASTERN
LINN AND EASTERN SULLIVAN COUNTIES UNTIL 730 PM CDT...
At 641 PM CDT, Doppler radar was tracking a strong thunderstorm near
Milan, moving southeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Milan, Green City and Winigan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4014 9270 4003 9281 4004 9285 4000 9285
3996 9302 4027 9317 4032 9305
TIME...MOT...LOC 2341Z 323DEG 12KT 4021 9305
KurtzSpecial weather statement, Jul 29, 7:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
724 PM CDT Thu Jul 29 2021
MOZ005-014-015-023-024-300115-
Grundy MO-Daviess MO-Livingston MO-Linn MO-Harrison MO-
724 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIESS...WESTERN
LINN...SOUTHERN GRUNDY...SOUTHEASTERN HARRISON AND NORTHERN
LIVINGSTON COUNTIES UNTIL 815 PM CDT...
At 724 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bethany to near Gilman City to Trenton to
9 miles southwest of Galt to 6 miles northwest of Linneus. Movement
was south at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chillicothe, Trenton, Brookfield, Jamesport, Meadville, Gilman City,
Laclede, Linneus, Wheeling, Chula, Laredo, Coffey, Jameson, Brimson
and Spring Hill.
This includes Interstate 35 in Missouri between mile markers 82 and
90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3998 9403 3987 9376 3982 9355 3977 9336
3974 9304 3995 9319 4007 9348 4014 9365
4021 9384 4025 9409
TIME...MOT...LOC 0024Z 342DEG 9KT 4021 9401 4014 9381 4007 9363 4000
9346 3993 9328
KurtzThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:04 PM CDT | Special Weather Statement | EAX | DeKalb | 41 min |
| Jul 29, 8:09 PM CDT | Special Weather Statement | EAX | Chariton, Daviess, Linn, Livingston, Macon, Randolph | 51 min |
| Jul 29, 8:55 PM CDT | Special Weather Statement | EAX | Caldwell, Daviess | 50 min |
| Jul 30, 3:24 PM CDT | Excessive Heat Warning | EAX | Bates | 25 hr |
| Jul 30, 6:25 PM CDT | Special Weather Statement | EAX | Pettis | 35 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.